Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 40, NWS Albuquerque, NM

July 25, 2013Guadalupe County, San Miguel County, Torrance County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 25, 2013, 8:03 PM MDT for Guadalupe County, San Miguel County, Torrance County, New Mexico. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2013, 8:03 PM MDT (02:03 UTC)
Expired
Jul 25, 2013, 10:00 PM MDT
In force
117 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Guadalupe County, NM, San Miguel County, NM, Torrance County, NM

The radar

The Albuquerque radar (KABX), 135 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2013-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2013-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-274 J/kg
Mixed-layer LCL
2185 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

478 
WGUS55 KABQ 260203
FFWABQ
NMC019-047-057-260400-
/O.NEW.KABQ.FF.W.0040.130726T0203Z-130726T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
803 PM MDT THU JUL 25 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO
  NORTHWESTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
  EXTREME SOUTHWESTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 1000 PM MDT

* AT 802 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 14 MILES WEST OF ANTON CHICO...
  OR ABOUT 34 MILES SOUTH OF LAS VEGAS. THE STORM PRODUCING VERY     
  HEAVY RAIN WAS NEARLY STATIONARY. RADAR HAS INDICATED UP TO 2      
  INCHES OF RAIN HAS FALLEN WITH THIS STORM NEAR SAN JUAN...NEAR     
  HIGHWAY 3.  FLASH FLOODING IS LIKELY IN SAN JUAN...PINOS ALTOS AND 
  ALONG CANON BLANCO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.

&&

LAT...LON 3523 10550 3520 10502 3497 10523 3498 10547

$$


34
2 follow-up statements
820 
WGUS75 KABQ 260317
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
917 PM MDT THU JUL 25 2013

NMC019-047-057-260400-
/O.CON.KABQ.FF.W.0040.000000T0000Z-130726T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE-TORRANCE-SAN MIGUEL-
917 PM MDT THU JUL 25 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
EXTREME SOUTHWESTERN SAN MIGUEL...NORTHEASTERN TORRANCE AND
NORTHWESTERN GUADALUPE COUNTIES...

AT 914 PM MDT...EXCESSIVE RUNOFF AND FLOODING WAS CONTINUING NEAR 
ANTON CHICO...OR ABOUT 28 MILES SOUTH OF LAS VEGAS. WHILE RAINFALL
HAS DIMINISHED SIGNIFICANTLY...WATER WILL LIKELY CONTINUE TO TRAVEL 
MANY MILES...THROUGH FLOODED ARROYOS AND WASHES NEAR THE WARNING 
AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD
CROSSINGS EVEN HOURS LATER.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION.

&&

LAT...LON 3523 10550 3520 10502 3497 10523 3498 10547

$$

52
334 
WGUS75 KABQ 260401
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1001 PM MDT THU JUL 25 2013

NMC019-047-057-260411-
/O.EXP.KABQ.FF.W.0040.000000T0000Z-130726T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE-TORRANCE-SAN MIGUEL-
1001 PM MDT THU JUL 25 2013

...FLASH FLOOD WARNING HAS EXPIRED FOR EXTREME SOUTHWESTERN SAN
MIGUEL...NORTHEASTERN TORRANCE AND NORTHWESTERN GUADALUPE COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL HAD
ENDED ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3523 10550 3520 10502 3497 10523 3498 10547

$$

52

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 5:55 PM MDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 25, 5:55 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 PM MDT THU JUL 25 2013

.AVIATION...
00Z TAF CYCLE

STORMS HAVE BEEN CONCENTRATED OVER WESTERN AND NORTHERN NEW
MEXICO TODAY...BUT WITH GENERALLY ISOLATED TO SCATTERED COVERAGE.
A LINE OF STORMS IS DEVELOPING IN NORTHEASTERN PARTS OF THE
STATE...AND THIS IS EXPECTED TO CONTINUE FILLING IN AS IT PUSHES
SOUTHWARD. OUTFLOW BOUNDARIES FROM CURRENT ACTIVITY WILL LIKELY
SPAWN ADDITIONAL CELLS INTO MORE OF CENTRAL NEW MEXICO THIS
EVENING...AND IN THE EAST CENTRAL TO SOUTHEASTERN PLAINS STORMS
MAY BE ONGOING INTO THE EARLY MORNING HOURS. THE TYPICAL HAZARDS
WILL ACCOMPANY STORM DOWNPOURS...INCLUDING REDUCED VISIBILITY AND
CEILINGS ALONG WITH LOCALIZED GUSTY OUTFLOW WINDS. IF OUTFLOWS
FROM STORMS CAN PROPAGATE WESTWARD THROUGH THE GAPS/CANYONS OF THE
CENTRAL MOUNTAIN CHAIN...SOME ACCELERATED GUSTY WINDS MAY DEVELOP
DOWNSTREAM TOWARD KABQ/KSAF.

52

&&

.PREV DISCUSSION...321 PM MDT THU JUL 25 2013...
ENHANCED NW TO SE STEERING FLOW IN PLACE ACROSS ROUGHLY
THE NE HALF OF THE FORECAST AREA TODAY RESULTING IN MUCH FASTER
STORM MOTIONS BUT ALSO GREATER STORM ORGANIZATION/STRUCTURE. THE
SW HALF CONTINUES UNDER THE INFLUENCE OF AN UPPER LEVEL COL REGION
BETWEEN TWO HIGH CENTERS...PRIMARY ONE OVER NW AZ AND A SECONDARY
CENTROID WEST OF THE TX BIG BEND REGION. AT LEAST TWO WELL-
DEFINED MESOSCALE CONVECTIVE VORTICES IN THE VICINITY OF OUR
SOUTHERN BORDER REGION BUT HOW THEY WILL MANIFEST THEMSELVES WITHIN
THE NEXT FEW HOURS AS DAYTIME HEATING/INSTABILITY PEAK IS UNCLEAR.
REGION OF VERY FAVORABLE 300-400 MB DEFORMATION IS DEFINITELY
CONTRIBUTING TO AN ACTIVE CROP OVER THE WEST AND A BIT FARTHER
NORTH THAN WHAT MODELS SUGGESTED.

WILL CONTINUE TO FOCUS THE BEST POPS ACROSS THE NC/NE AND
EVENTUALLY EC ZONES AS WELL AS THE WCC/SW. SHORT- WAVE TROUGH
BRUSHING NORTHEAST NEW MEXICO THROUGH THE REMAINDER OF THE
AFTERNOON WILL CONTINUE TO BOOST STORM COVERAGE/INTENSITY THERE
WITH A FEW STRONG/SEVERE STORMS A GOOD BET. SEWD-MOVING AND
GRADUALLY EXPANDING/DEEPENING COLD POOLS WILL LIKELY TOUCH OFF NEW
CONVECTION FARTHER SOUTH...AND THE LATEST HRRR STRONG SUGGESTS A
LARGER CONVECTIVE COMPLEX TAKING SHAPE ACROSS PARTS OF EC PLAINS.
EARLIER EXPANSION OF THE FLASH FLOOD WATCH NOT LOOKING GREAT THUS
FAR...BUT WILL LET RIDE FOR EVENING CREW TO REEVALUATE.

IN WAKE OF THE SUBTLE SHORT-WAVE FEATURE THIS AFTERNOON/EARLY
EVENING... MODELS ADVERTISE A NEW BACKDOOR FRONTAL BOUNDARY TO
SLOWLY MAKE ITS WAY SOUTH AND EVENTUALLY WEST DURING THE DAY
FRIDAY. SOMEWHAT DRIER/MORE STABLE AIR MASS EXPECTED TO LIMIT
CONVECTION ACROSS MUCH OF THE NE/EC PLAINS THOUGH LOW LEVEL UPSLOPE
SHOULD PROVE BENEFICIAL FOR THE EAST SLOPES OF THE SANGRES.
OTHERWISE...UPPER HIGH CENTERED TO OUR NORTHWEST SLOWLY BUILDS OUR
DIRECTION. THOUGH NOT AS ROBUST AS TODAY...A NW TO SE STEERING
FLOW WILL CONTINUE FAVOR THE HIGH PLAINS ON FRIDAY WITH THE
COMBINATION OF DEEPER MOISTURE/VERY WEAK STEERING FLOW FAVORING
THE WC/SW ZONES FOR PERSISTENT FLASH FLOOD THREAT.

THE UPPER HIGH WILL CONTINUE TO PRESS SOUTHWARD INTO THE WEEKEND
AND ESPECIALLY EARLY NEXT WEEK WITH A MARKED TREND TOWARD A DRIER
CONDITIONS BENEATH ENHANCED WEST TO EAST FLOW REGIME. IN OTHER
WORDS THE WESTERLIES LOOK TO RETURN AND STRONGLY SO ACROSS
NORTHERN AREAS OF THE STATE DURING THE EXTENDED.

.FIRE WEATHER...
A FAIRLY DYNAMIC DAY ON TAP AS A SHORTWAVE CAUGHT IN NORTHWEST FLOW
MOVES OVER THE CENTRAL AND SOUTHERN ROCKIES. STORMS HAVE FIRED UP
AHEAD OF THIS SHORTWAVE ACROSS NORTH CENTRAL AND NORTHEAST AREAS.
RESIDUAL MONSOONAL MOISTURE CAUGHT WITHIN A DEFORMATION ZONE OR
LIFTING ZONE IS FOUND ELSEWHERE. STORMS ARE GRADUALLY FIRING UP
WITHIN THIS ZONE. EXPECTING ANOTHER ACTIVE THUNDERSTORM DAY LASTING
THROUGH THE EVENING HOURS.

MODELS HAVE BEEN SHOWING SOME DRYING ACROSS THE NORTHWEST THIRD ON
FRIDAY. A BACK DOOR COLD FRONT WHICH WILL HAVE PUSHED INTO THE
EASTERN PLAINS TONIGHT FOLLOWING THE DISTURBANCE OR SHORTWAVE
PASSAGE WILL PROVIDE THE MAIN FOCUS FOR STORMS DURING THE AFTERNOON
AND EVENING FRIDAY. AS OF RIGHT NOW...THE MAIN FOCUS AREA WILL BE
FOUND ACROSS ZONE 109 EXTENDING NORTHEASTWARD TO THE SANGRE DE
CRISTOS. A MORE STABLE AIRMASS STILL LOOKS TO BE A LIMITER FOR
WETTING THUNDERSTORMS ACROSS THE FAR EASTERN PLAINS DURING THE
AFTERNOON HOURS. OVERALL...COVERAGE LOOKS TO BE SLIGHTLY LESS WITH
SLIGHTLY LESS HUMIDITY VERSUS TODAY.

MODELS ARE CONVERGING ON PLACING THE UPPER HIGH CENTER OVER FAR
SOUTHERN NM AND NORTHERN MEXICO ON SATURDAY. THE STEERING FLOW FOR THE
STORMS WOULD TURN MORE WEST TO EAST AS A RESULT. MOISTURE IS STILL
PLENTIFUL ACROSS ARIZONA SO THIS COULD ACTUALLY RESULT IN AN UPTICK
IN SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON/EVENING. THIS
INCLUDES THE ENTIRE EASTERN PLAINS DUE TO STEERING FLOW
CONSIDERATIONS. WETTING RAIN AND ABUNDANT CLOUD COVER WITH AN UPTICK
IN HUMIDITY IS A PRETTY GOOD BET.

THE CENTER OF THE UPPER HIGH SHOULD REMAIN OVER NORTHERN MEXICO ON
SUNDAY. BY THIS POINT...A FAIRLY STRONG SURFACE LOW FOR THIS TIME OF
YEAR IS EXPECTED TO DEVELOP TO THE LEE OF THE CENTRAL MOUNTAINS AND
THE WESTERLY FLOW ALOFT SHOULD ALSO INCREASE SOME. MODELS VARY
SOMEWHAT ON THE STRENGTH BUT THEY STILL POINT TOWARDS A DRIER
WESTERLY FLOW. BY THIS POINT...ARIZONA IS EXPECTED TO SEE A DOWNTURN
IN MOISTURE VALUES THUS DRIER AIR SHOULD EVENTUALLY ENTRAIN ACROSS
NEW MEXICO AS A RESULT. THIS WILL NOT TOTALLY ELIMINATE THUNDERSTORM
DEVELOPMENT BUT WOULD REDUCE THE COVERAGE AND WETTING RAIN FOOTPRINT
SOME. THE GFS AND ECMWF MODELS PAINT THE MAIN FOCUS AREA FOR WETTING
RAIN ACROSS THE NORTHERN TIER OF THE STATE AND SPECIALLY ACROSS
NORTH CENTRAL AND NORTHEAST AREAS. DID BUMP UP WIND SPEEDS WHICH
LOOK MORE LIKE MID JUNE SO WILL CONTINUE TO MONITOR THIS SCENARIO.

THE LATEST GFS AND ECMWF PAINT A FURTHER REDUCTION IN SHOWER AND
THUNDERSTORM COVERAGE ON MONDAY AS DRIER AIR INFILTRATES THE STATE
FROM THE WEST. MODELS ARE VERY BULLISH ON PAINTING VERY LITTLE
CONVECTION SO WILL BE INTERESTING TO SEE WHAT TURNS OUT. EITHER
WAY...EXPECTING DRIER AND WARMER CONDITIONS EARLY NEXT WEEK. AS THE
WEEK PROGRESSES...EXPECTING SOME SORT OF MOISTURE SEEPAGE AS THE
UPPER HIGH TRIES TO BUILD NORTHWARD AND PERHAPS EASTWARD. THE SEEPAGE WOULD
MOST LIKELY COME ALONG THE CONTINENTAL DIVIDE AS WELL AS VIA A WIND
SHIFT ACROSS THE NORTHEAST. EITHER WAY...WETTING THUNDERSTORMS LOOK
TO BE MORE ON THE MINIMAL KIND THROUGH THE EARLIER HALF OF NEXT
WEEK. PERHAPS INCREASING A BIT MORE THE LATTER HALF OF NEXT WEEK IF
THE HIGH SHIFTS OVER TEXAS. SOME OF THE MODELS ARE SHOWING THIS
TREND. IT SHOULD BE POINTED OUT THAT A 3 TO 4 DAY DOWNTREND IN
WETTING THUNDERSTORMS TYPICALLY OCCURS DURING THE MONSOON MOST YEARS
SO NOTHING TOO OUT OF THE ORDINARY BUT WILL KEEP AN EYE ON
SIGNIFICANT TRENDS...WHETHER THEY BE MOISTENING OR DRYING AS WE GO
FORWARD.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ508-509-520>526-532>540.

&&
Hazardous weather outlook, Jul 25, 3:41 PM MDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
341 PM MDT THU JUL 25 2013

NMZ501>540-262145-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
341 PM MDT THU JUL 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH LATE EVENING FOR AREAS
GENERALLY SOUTH OF INTERSTATE 40 WHERE LOCALLY HEAVY RAINFALL
FROM SLOW-MOVING THUNDERSTORMS ARE EXPECTED. THE THREAT FOR
FLASH FLOODING WILL BE ESPECIALLY HIGH OVER THE UPPER GILA REGION
AND MUCH OF SOCORRO AND LINCOLN COUNTIES WHERE HEAVY RAINFALL THE
PAST 24 HOURS HAS RESULTED IN FAVORABLE ANTECEDENT CONDITIONS.
ADDITIONALLY...A FEW STRONG TO SEVERE STORMS MAY BE ENCOUNTERED
OVER THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS
INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOCALLY HEAVY RAINFALL IS POSSIBLE AGAIN FRIDAY THROUGH WEDNESDAY
ACROSS MAINLY CENTRAL AND WESTERN NEW MEXICO. LOCALIZED AREAS OF
FLASH FLOODING WILL REMAIN A POSSIBILITY....ESPECIALLY FOR RECENTLY
BURNED FORESTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER
SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637.

41

In the hours before

Special weather statement, Jul 25, 2:23 PM MDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
223 PM MDT THU JUL 25 2013

NMZ527-528-252045-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
223 PM MDT THU JUL 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
245 PM MDT...

AT 222 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SUGARITE...OR ABOUT NEAR RATON...MOVING
SOUTHEAST AT 15 MPH. THIS STORM WAS LOCATED OVER THE TRACK FIRE BURN
SCAR.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. VISIBILITIES MAY
BE REDUCED BELOW 2 MILES ALONG INTERSTATE 25 BETWEEN RATON AND THE
COLORADO BORDER.

AREAS AFFECTED BY THIS STORM INCLUDE...RATON AND SUGARITE.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3700 10434 3682 10417 3674 10451 3697 10458
      3701 10449
TIME...MOT...LOC 2022Z 329DEG 11KT 3693 10442

34
Special weather statement, Jul 25, 3:22 PM MDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
322 PM MDT THU JUL 25 2013

NMZ527-528-252145-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
322 PM MDT THU JUL 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
345 PM MDT...

AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 14 MILES NORTHWEST OF SUGARITE CANYON STATE
PARK...OR ABOUT 16 MILES NORTHWEST OF RATON...MOVING SOUTHEAST AT 25
MPH. SEVERE WEATHER WILL BE POSSIBLE NEAR RATON...SUGARITE CANYON
STATE PARK AND SUGARITE IF THIS STORM HOLDS TOGETHER AS IT MOVES
INTO NEW MEXICO.

PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3691 10425 3679 10449 3700 10463 3701 10461
      3700 10433
TIME...MOT...LOC 2121Z 328DEG 21KT 3709 10455

34
Special weather statement, Jul 25, 3:35 PM MDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
335 PM MDT THU JUL 25 2013

NMZ527-528-252200-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
335 PM MDT THU JUL 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
400 PM MDT...

AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF SUGARITE CANYON STATE
PARK...OR ABOUT 10 MILES NORTH OF RATON...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...RATON...SUGARITE CANYON STATE
PARK AND SUGARITE.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 439 AND 460...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3679 10411 3664 10445 3700 10461 3701 10432
TIME...MOT...LOC 2135Z 325DEG 27KT 3700 10446

34
Special weather statement, Jul 25, 7:07 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
707 PM MDT THU JUL 25 2013

NMZ523-529-533-260130-
CENTRAL HIGHLANDS-GUADALUPE COUNTY-NORTHEAST HIGHLANDS-
707 PM MDT THU JUL 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN MIGUEL AND
NORTHWESTERN GUADALUPE COUNTIES THROUGH 730 PM MDT...

AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ANTON CHICO...OR ABOUT 28 MILES SOUTH OF LAS
VEGAS...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...ANTON CHICO AND DILIA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3503 10487 3490 10523 3521 10536 3531 10517
TIME...MOT...LOC 0107Z 329DEG 16KT 3518 10521

34
Special weather statement, Jul 25, 7:48 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
748 PM MDT THU JUL 25 2013

NMZ523-533-260215-
CENTRAL HIGHLANDS-GUADALUPE COUNTY-
748 PM MDT THU JUL 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN SAN
MIGUEL...NORTHEASTERN TORRANCE AND NORTHWESTERN GUADALUPE COUNTIES
THROUGH 815 PM MDT...

AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF VILLANUEVA STATE PARK...OR ABOUT
34 MILES SOUTH OF LAS VEGAS...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MILAGRO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3496 10513 3488 10538 3516 10550 3523 10530
TIME...MOT...LOC 0148Z 335DEG 8KT 3512 10536

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 6:56 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel2 hr
Jul 25, 7:07 PM MDTSpecial Weather StatementABQGuadalupe23 min
Jul 25, 7:48 PM MDTSpecial Weather StatementABQGuadalupe27 min
Jul 25, 10:16 PM MDTAreal Flood AdvisoryABQGuadalupe, Harding, Quay, San Miguel119 min
Jul 25, 10:49 PM MDTAreal Flood AdvisoryABQMora, Rio Arriba, Santa Fe, Taos116 min
Jul 25, 11:14 PM MDTFlash Flood WarningABQQuay, San Miguel2 hr
Jul 25, 11:37 PM MDTFlash Flood WarningABQBernalillo, Sandoval113 min
Jul 26, 12:01 AM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval, Santa Fe119 min
Jul 26, 12:16 AM MDTFlash Flood WarningABQBernalillo119 min
Jul 26, 12:31 AM MDTAreal Flood AdvisoryABQCurry, De Baca, Guadalupe, Quay, Roosevelt, San Miguel3 hr
Jul 26, 1:19 AM MDTAreal Flood AdvisoryABQSandoval116 min
Jul 26, 1:23 AM MDTFlash Flood WarningABQBernalillo, Sandoval3 hr
Jul 26, 1:23 AM MDTSpecial Weather StatementABQBernalillo22 min
Jul 26, 1:49 AM MDTAreal Flood AdvisoryABQBernalillo, Torrance, Valencia116 min
Jul 26, 2:14 AM MDTAreal Flood AdvisoryABQBernalillo, Sandoval2 hr
Jul 26, 2:17 AM MDTFlash Flood WarningABQBernalillo118 min
Jul 26, 5:00 AM MDTFlash Flood WatchABQ17 hr
Jul 26, 11:23 AM MDTAreal Flood AdvisoryABQLincoln112 min
Jul 26, 12:10 PM MDTAreal Flood AdvisoryABQCatron2 hr
Jul 26, 12:47 PM MDTAreal Flood AdvisoryABQCatron118 min
Jul 26, 1:47 PM MDTFlash Flood WarningABQCatron3 hr
Jul 26, 2:17 PM MDTAreal Flood AdvisoryABQCatron, Cibola, McKinley118 min
Jul 26, 2:29 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe2 hr
Jul 26, 2:34 PM MDTSpecial Weather StatementABQCatron26 min
Jul 26, 3:28 PM MDTSpecial Weather StatementABQ47 min
Jul 26, 3:39 PM MDTSpecial Weather StatementABQSanta Fe51 min
Jul 26, 4:31 PM MDTAreal Flood AdvisoryABQCibola, McKinley119 min
Jul 26, 4:44 PM MDTAreal Flood AdvisoryABQCatron5 hr
Jul 26, 4:51 PM MDTFlash Flood WarningABQLos Alamos, Rio Arriba, Sandoval, Santa Fe3 hr
Jul 26, 5:37 PM MDTSpecial Weather StatementABQSanta Fe38 min

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.